Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 53, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Oct 24, 2012, 3:55 AM EDT. It took effect at Oct 24, 2012, 8:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2012, 3:55 AM EDT (07:55 UTC)
- In effect from
- Oct 24, 2012, 8:00 PM EDT
- Expired
- Oct 25, 2012, 5:03 PM EDT
- In force
- 21 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
250 WHUS72 KCHS 240755 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 355 AM EDT WED OCT 24 2012 AMZ374-241600- /O.NEW.KCHS.SC.Y.0053.121025T0400Z-121030T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 355 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-241600- /O.NEW.KCHS.SC.Y.0053.121025T1600Z-121029T2200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 355 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 PM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
280 WHUS72 KCHS 240916 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 516 AM EDT WED OCT 24 2012 AMZ374-241730- /O.EXT.KCHS.SC.Y.0053.121025T0400Z-121029T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 516 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-241730- /O.EXT.KCHS.SC.Y.0053.121025T1600Z-121029T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 516 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO 6 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON THURSDAY TO 6 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
891 WHUS72 KCHS 241526 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1126 AM EDT WED OCT 24 2012 AMZ374-242330- /O.CON.KCHS.SC.Y.0053.121025T0400Z-121029T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1126 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-242330- /O.CON.KCHS.SC.Y.0053.121025T1600Z-121029T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1126 AM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 6 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 6 AM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
603 WHUS72 KCHS 241933 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 333 PM EDT WED OCT 24 2012 AMZ374-250345- /O.EXT.KCHS.SC.Y.0053.121025T0200Z-121030T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 333 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-250345- /O.EXT.KCHS.SC.Y.0053.121025T1600Z-121030T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 333 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO 8 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON THURSDAY TO 8 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
694 WHUS72 KCHS 242310 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 710 PM EDT WED OCT 24 2012 AMZ374-250715- /O.EXT.KCHS.SC.Y.0053.121025T0000Z-121030T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 710 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-250715- /O.CON.KCHS.SC.Y.0053.121025T1600Z-121030T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 710 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
080 WHUS72 KCHS 250158 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 958 PM EDT WED OCT 24 2012 AMZ374-251000- /O.CON.KCHS.SC.Y.0053.000000T0000Z-121030T1200Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 958 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-251000- /O.CON.KCHS.SC.Y.0053.121025T1600Z-121030T1200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 958 PM EDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 8 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
492 WHUS72 KCHS 250829 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 429 AM EDT THU OCT 25 2012 AMZ374-251630- /O.EXT.KCHS.SC.Y.0053.000000T0000Z-121030T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 429 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-251630- /O.EXT.KCHS.SC.Y.0053.121025T1600Z-121030T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 429 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
457 WHUS72 KCHS 251121 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 721 AM EDT THU OCT 25 2012 AMZ330-251930- /O.EXB.KCHS.SC.Y.0053.121026T1200Z-121028T1600Z/ CHARLESTON HARBOR- 721 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO NOON EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO NOON EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-251930- /O.CON.KCHS.SC.Y.0053.000000T0000Z-121030T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 721 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ350-352-354-251930- /O.CON.KCHS.SC.Y.0053.121025T1600Z-121030T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 721 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
892 WHUS72 KCHS 251509 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1109 AM EDT THU OCT 25 2012 AMZ374-251615- /O.CAN.KCHS.SC.Y.0053.000000T0000Z-121030T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1109 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WATCH IS NOW IN EFFECT FOR THIS MARINE ZONE. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR DETAILS. $$ AMZ350-352-354-251615- /O.CAN.KCHS.SC.Y.0053.121025T1600Z-121030T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1109 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WATCH IS NOW IN EFFECT FOR THESE MARINE ZONES. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR DETAILS. $$ AMZ330-252315- /O.CON.KCHS.SC.Y.0053.121026T1200Z-121028T1600Z/ CHARLESTON HARBOR- 1109 AM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO NOON EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO NOON EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
771 WHUS72 KCHS 252103 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 503 PM EDT THU OCT 25 2012 AMZ330-252215- /O.CAN.KCHS.SC.Y.0053.121026T1200Z-121028T1600Z/ CHARLESTON HARBOR- 503 PM EDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. A TROPICAL STORM WATCH HAS BEEN ISSUED FOR THIS ZONE. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR FURTHER DETAILS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 1:36 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 24, 1:36 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 136 AM EDT WED OCT 24 2012 .SYNOPSIS... HIGH PRESSURE WILL PREVAIL ACROSS THE REGION THROUGH LATE WEEK BEFORE A COLD FRONT APPROACHES FROM THE WEST OVER THE WEEKEND. MEANWHILE...TROPICAL CYCLONE SANDY IS EXPECTED TO SLOWLY MOVE NORTH OUT OF THE CARIBBEAN TOWARD THE BAHAMAS AND STRENGTHEN THROUGH FRIDAY...REMAINING OFFSHORE THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... RIDGING WILL EXTEND THROUGHOUT THE TROPOSPHERE ATOP THE FORECAST AREA TONIGHT...AND WE/RE LOOKING AT ANOTHER RAIN-FREE NIGHT WITH GOOD TO EXCELLENT RADIATIONAL COOLING INLAND. THERE WILL BE ISENTROPIC UPGLIDE ACROSS OUR COASTAL SE GA AND THE IMMEDIATE COASTAL SC ZONES...BUT GIVEN THE SHALLOW NATURE OF AVAILABLE MOISTURE AND THE BOUNDARY LAYER FLOW BACKING TO NE WITH LAND BREEZE CIRCULATIONS...WE DON/T SEE THIS GENERATING ANYTHING MORE THAN PATCHY STRATOCUMULUS CLOUDS. WHEN COMPARING LATE TUESDAY EVENING TEMPS WITH THOSE OF 24 HOURS AGO WE NOTICE THAT ON AVERAGE WE ARE ABOUT 5-9 DEGREES WARMER. EVEN SO...THE MOS GUIDANCE HAS BEEN TOO WARM THE PAST FEW NIGHTS AND WE ANTICIPATE THAT THIS TREND WILL CONTINUE AGAIN TONIGHT WITH MOSTLY CLEAR CONDITIONS AWAY FROM THE COAST AND CALM OR NEAR CALM WINDS. THE AIR MASS HAS UNDERGONE AT SOME MODIFICATION SO WE DON/T FORESEE IT GETTING AS COOL AS RECENT NIGHTS...BUT STILL DROPPING TO NEAR OR EVEN A BIT BELOW NORMAL AWAY FROM THE SHORELINE COMMUNITIES. TEMPS WILL RANGE FROM THE UPPER 40S ALONG THE NW ZONES...THE LOWER AND MIDDLE 50S MOST ELSEWHERE...EXCEPT FOR THE LOWER AND MIDDLE 60S NEAR AND AT THE COAST WHERE WINDS REMAIN IN THE 5-10 MPH RANGE. ONE CONCERN THAT HAS BEEN LACKING OF LATE HAS BEEN THE RISK OF ANY SIGNIFICANT FOG. DEW POINTS WILL BE A GOOD 5-10 DEGREES HIGHER LATE TONIGHT COMPARED TO LATE LAST NIGHT...AND THIS INCREASE IN AVAILABLE MOISTURE AND THE RADIATIONAL COOLING WILL ALLOW FOR PATCHY FOG...PERHAPS EVEN LOCALLY DENSE FOG TO FORM INLAND FROM US-17. VISIBILITIES WILL START DROPPING AROUND 2 OR 3 AM AS WE REACH OUR CROSS-OVER TEMPS IN THE MID AND UPPER 50S AND FSI VALUES FALL TO 15-25. IT STILL LOOKS LIKE THE SOIL IS TOO WARM AND ALSO TOO DRY FOR ANY AREAS OF DENSE FOG. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/... THE UPPER LEVEL RIDGE EXTENDING FROM THE WESTERN GULF TO THE CAROLINAS AND MID ATLANTIC STATES WILL GRADUALLY WEAKEN THROUGH THE PERIOD...WHILE SURFACE HIGH PRESSURE ALSO BEGINS TO RETREAT NORTHWARD THROUGH FRIDAY. WEAK COASTAL TROUGHING AND ASSOCIATED COASTAL CONVERGENCE COULD INITIALLY BE THE DRIVING FORCE FOR ANY PRECIPITATION POTENTIAL DURING THE SHORT TERM. FAVORED AREAS FOR ANY ISOLATED SHOWERS WILL LIKELY BE LIMITED TO THE MARINE ZONES AND PERHAPS LOCALLY ONSHORE...ESPECIALLY ACROSS SOUTHEAST GEORGIA COASTAL COUNTIES. ELSEWHERE...LACKING DEEP MOISTURE AS PRECIPITABLE WATER VALUES GENERALLY AT OR BELOW ONE INCH SUGGEST RAIN CHANCES WILL BE LESS THAN 15 PERCENT. PERHAPS OF GREATER CONCERN WILL BE THE STRENGTH AND TRACK OF TROPICAL CYCLONE SANDY...AS IT LIFTS NORTH FROM THE BAHAMAS BY FRIDAY. THERE REMAINS ENOUGH DISAGREEMENT BETWEEN THE OPERATIONAL FORECAST MODELS TO LEND SOME UNCERTAINTY TO THE WINDS AND PRECIPITATION FORECAST FOR FRIDAY. THERE IS AT LEAST SOME CONSISTENCY IN INDICATING THE SYSTEM WILL REMAIN TO THE EAST OF THE FORECAST AREA...AND HAVE DECIDED TO LEAN TOWARD PERSISTENCE BY KEEPING BEST RAIN POTENTIAL OVER THE WATERS CLOSEST TO THE WESTERN PERIPHERY OF THE STRENGTHENING SYSTEM. CONSIDERING RESIDUAL DEEP LAYER RIDGING ACROSS THE AREA...HIGH TEMPERATURES WILL AVERAGE SEVERAL DEGREES ABOVE SEASONAL NORMALS WEDNESDAY THROUGH FRIDAY. EXPECT TEMPERATURES TO PEAK IN THE LOWER 80S EACH AFTERNOON UNDER MAINLY PARTLY CLOUDY SKIES. STRENGTHENING ONSHORE FLOW WILL ALSO ASSIST IN MODERATING NIGHTTIME LOWS AS THE WEEK PROGRESSES. LOW TEMPERATURES WILL RANGE FROM THE MID 50S INLAND TO THE LOWER 60S ALONG THE COAST WEDNESDAY NIGHT...THEN UPPER 50S TO MID 60S BY THURSDAY NIGHT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE TWO PRIMARY FEATURES IN THE LONGER RANGE FORECAST ARE TROPICAL CYCLONE SANDY AND AN UPPER TROUGH DIGGING TOWARD THE OHIO VALLEY. THE EVENTUAL TRACK OF THE PRIMARY UPPER SHORTWAVE WILL HAVE AN EFFECT ON WHERE SANDY EVENTUALLY GOES. THE ECMWF STILL SEEMS SPURIOUS WITH THE LONG-RANGE TRACK OF SANDY AND ITS INTERACTION WITH THE UPPER TROUGH. MAINTAINED A FORECAST ALONG THE LINES OF THE GFS...WHICH LIFTS THE CYCLONE N AND NE AWAY FROM THE SOUTHEAST COAST THROUGH EARLY NEXT WEEK. THIS WOULD RESULT IN MINIMAL PRECIPITATION IN OUR AREA...MAINLY SOME SHOWERS OVER THE COASTAL WATERS AND SOME LAND AREAS PRIMARILY SATURDAY NIGHT. ABOVE NORMAL TEMPERATURES WILL PERSIST ON SATURDAY...BUT A STARK COOL DOWN IS EXPECTED SUNDAY AS A REINFORCING COLD FRONT PUSHES THROUGH THE REGION. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... SOME PATCHY LIGHT FOG OR GROUND FOG MAY DEVELOP AROUND EITHER TERMINAL PRIOR TO DAYBREAK. HOWEVER VSBYS SHOULD NOT BE REDUCED BELOW 5SM. OTHERWISE VFR CONDITIONS WILL PREVAIL. EXTENDED AVIATION OUTLOOK...VFR WILL GENERALLY PREVAIL. SMALL CHANCES FOR MVFR VSBYS AROUND DAYBREAK EACH MORNING. && .MARINE... TONIGHT...AN EAST TO WEST RIDGE OF SUB-TROPICAL ATLANTIC HIGH PRESSURE WILL LIE ATOP THE CAROLINAS...WITH ITS ANTICYCLONIC CIRCULATION ONLY WEAKLY INTERRUPTED BY A TROUGH THAT WILL BE FOUND ACROSS THE COASTAL WATERS THROUGH THE NIGHT. NE AND EAST WINDS WILL AVERAGE 12-18 KT ACROSS THE OCEANIC WATERS AND LESS THAN 5 OR 10 KT IN CHARLESTON HARBOR. OCCASIONAL GUSTS THOUGH WILL APPROACH 20 KT ACROSS THE GA WATERS WHERE THE GRADIENT IS A LITTLE TIGHTER. SEAS WILL BE COMPRISED OF BOTH WIND DRIVEN WAVES AND SWELL WAVES...AVERAGING 2-4 FT...HIGHER AS ONE NAVIGATES FURTHER FROM SHORE. HIGH PRESSURE NORTH OF THE WATERS WILL MAINTAIN AN EAST/NORTHEAST FLOW WEDNESDAY INTO THURSDAY. THE GRADIENT WILL THEN TIGHTEN AS TROPICAL CYCLONE SANDY LIFTS NORTH FROM THE BAHAMAS...WITH WINDS INCREASING AND BECOMING NORTH/NORTHEAST FRIDAY THROUGH THE WEEKEND. THE EVENTUAL TRACK OF SANDY IS QUITE UNCERTAIN GIVEN SUCH A WIDE SPREAD IN THE SYNOPTIC SCALE MODELS. HAVE BLENDED THE LATEST NAM AND GFS SOLUTIONS...RESULTING IN ONLY MINOR DIFFERENCES FROM THE PREVIOUS FORECAST. ADVISORY LEVEL SEAS 6 FT AND GREATER WILL LIKELY REACH THE OUTER GEORGIA WATERS DURING THE PRE DAWN HOURS THURSDAY MORNING...WITH BUILDING WAVE HEIGHTS THEN SPREADING NORTH AND WEST INTO THE NEARSHORE WATERS THROUGH SATURDAY. SURGING NORTHEAST FLOW INTO SMALL CRAFT ADVISORY RANGE IS EXPECTED ACROSS NEARLY ALL WATERS BY FRIDAY INTO SATURDAY. CONDITIONS WILL SLOWLY IMPROVE SUNDAY AS THE GRADIENT BEGINS TO RELAX. HIGH SURF ADVISORIES LOOK INCREASINGLY LIKELY BEGINNING AS EARLY AS FRIDAY...YET MORE LIKELY FRIDAY NIGHT OR SATURDAY. WAVE WATCH IS INDICATING 10 TO 13 FT LONG PERIOD SWELL COMING IN FROM THE EAST/SOUTHEAST LATER FRIDAY. WITH PERIODS AROUND 14 SECONDS...THIS WOULD LIKELY TRANSLATE INTO 5 FT OR GREATER BREAKING WAVE HEIGHTS ALONG THE SHORE. EROSION IS ALSO POSSIBLE...ALTHOUGH THE EXTENT IS UNCLEAR AT THIS TIME. FINALLY...THE RIP CURRENT RISK WILL BE ENHANCED THROUGH THE WEEKEND AS THE SWELL STARTS MOVING IN TO THE REGION. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...79 LONG TERM...79 AVIATION...JRL MARINE...
Hazardous weather outlook, Oct 23, 4:22 AM EDT, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 422 AM EDT TUE OCT 23 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-241030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 422 AM EDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-241030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 422 AM EDT TUE OCT 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL HAZARDS...SUBSTANTIAL SWELLS GENERATED BY TROPICAL CYCLONE SANDY WILL BEGIN TO IMPACT THE SOUTHEAST COAST ON THURSDAY... CONTINUING TO BUILD THROUGH SATURDAY BEFORE SUBSIDING ON SUNDAY. IN ADDITION TO AN INCREASED RISK FOR DANGEROUS RIP CURRENTS...HIGH SURF AND BEACH EROSION WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.